|Random fainting spells...side effect from antiretrovirals?
Sep 25, 2002
Hello...I have been on HIV meds for almost a year now. Since I have been taking HIV meds I have had to switch the meds around, and am now on my third combination of meds. I am currently taking 600mg Sustiva, 300mg Epivir, and 300mg Viread. I am also taking 8mg Zofran 2x a day for nausea, 10mg Marinol 2x a day for appetite, 30mg Temazepam at night for insomnia from Sustiva. Also, but not every day, I am taking 10mg Hydrocodone and 50mg Imitrex for migranes from Sustiva. Finally, here is my question...I have dizzy spells where I actually faint, most of the time, but not all the time I fall to the floor, and within a few seconds after falling down or leaning up against the wall I realize that I am on the floor. When this happens, my face and chest feel tingly, and it takes about 10 seconds for my vision to become clear again. I have been experiencing this since I have been taking HIV meds. The past medications that I was taking were...Trizivir, then that was switched to Combivir, and Viread because I had the hypersensitivity reaction to Abacavir. I was still getting dizzy while on the Combivir, and Viread. My doctor thought the dizziness was due to the AZT, so he switched me to Sustiva, Viread, and Epivir, and I am still getting dizzy spells, but it is not as bad as before with the past two combinations. The spells usually come in sets of two or three, and some days I won't have any at all. So, I was wondering if you knew what this could be caused from, and what I could possibly change if anything. It is very hard to deal with at times especially when I am at work, and have actually fallen down in front of co-workers and customers on a few occasions. Any insight would be appreciated. Thank You...
| Response from Dr. Henry
I assume you have had a neurological evaluation looking for any form of seizures,etc.? Is your blood pressure and blood sugar OK? Sustiva can contribute to that complaint but from your comments it predated Sustiva. Marinol and temazepam can also contribute. I have followed a number of patients with persistent neurological complaints that we never could explain-often the problem will slowly improve but sometimes not. A switch from Sustiva to nevirapine to see what happens is an option for some patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Hpv After Erotic Massage Sign Of HIV AIDS
- Pain In Penis After Sucking Penis Does It Mean I Have HIV
- Shingles After Blowjob Worried I Have HIV
- Vomiting After Swallowing Cum Worried I Have HIV
- White Bumps On Penis After Hole In Condom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.